Alert archive / New Jersey / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 184, NWS Philadelphia/Mount Holly

August 3, 20245 counties in New Jersey

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Aug 3, 2024, 8:11 PM EDT for 5 counties in New Jersey. It was in force for 64 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2024, 8:11 PM EDT (00:11 UTC)
Expired
Aug 3, 2024, 9:15 PM EDT
In force
64 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Atlantic County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Salem County, NJ

The radar

The Dover AFB radar (KDOX), 61 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 8:30 PM EDTTSTM WND DMG3 Ne Dorchester, NJTrees down around Maurice River Township. Time estimated from radar.
Aug 3, 8:35 PM EDTTSTM WND DMGWoodbine, NJTrees down around Woodbine. Time estimated from radar.
Aug 3, 9:25 PM EDTMARINE TSTM WIND 392 Ese Marmora, NJOxford Lane mesonet.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 3, 1:20 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2024-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2674 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2024-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2674 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted.

796 
WUUS51 KPHI 040011
SVRPHI
NJC001-009-011-015-033-040115-
/O.NEW.KPHI.SV.W.0184.240804T0011Z-240804T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
811 PM EDT Sat Aug 3 2024

The National Weather Service in Mount Holly NJ has issued a

* Severe Thunderstorm Warning for...
  Southwestern Atlantic County in southern New Jersey...
  Cumberland County in southern New Jersey...
  East central Salem County in southern New Jersey...
  Southeastern Gloucester County in southern New Jersey...
  Cape May County in southern New Jersey...

* Until 915 PM EDT.

* At 811 PM EDT, a severe thunderstorm was located 8 miles south of
  Bivalve, or 15 miles northwest of Cape May, moving northeast at 40
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Wind damage to 
           roofs, siding, trees, and power lines is possible.

* Locations impacted include...
  Vineland, Atlantic City, Millville, Ocean City, Cumberland,
  Pleasantville, Somers Point, Ventnor City, Northfield, Margate
  City, Buena, Laurel Lake, Weymouth, Woodbine, Estell Manor,
  Newfield, Longport, Corbin City, Newport, and Leesburg.

This includes Garden State Parkway between mile markers 17 and 36.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

In addition to large hail and damaging winds, frequent cloud to
ground lightning is occurring with this storm. Move indoors
immediately. Remember, if you can hear thunder, you are close enough
to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3906 7491 3918 7495 3917 7515 3921 7519
      3929 7531 3966 7500 3934 7444
TIME...MOT...LOC 0011Z 229DEG 37KT 3912 7509 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Staarmann
3 follow-up statements
836 
WWUS51 KPHI 040027
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
827 PM EDT Sat Aug 3 2024

NJC001-009-011-015-033-040115-
/O.CON.KPHI.SV.W.0184.000000T0000Z-240804T0115Z/
Atlantic NJ-Cumberland NJ-Salem NJ-Gloucester NJ-Cape May NJ-
827 PM EDT Sat Aug 3 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHWESTERN ATLANTIC...CUMBERLAND...EAST CENTRAL SALEM...
SOUTHEASTERN GLOUCESTER AND CAPE MAY COUNTIES...

At 827 PM EDT, severe thunderstorms were located along a line
extending from near Cedarville to Mauricetown to Goshen, moving north
at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Wind damage to roofs, 
         siding, trees, and power lines is possible.

Locations impacted include...
Vineland, Atlantic City, Millville, Ocean City, Cumberland,
Pleasantville, Somers Point, Ventnor City, Northfield, Margate City,
Buena, Laurel Lake, Weymouth, Woodbine, Estell Manor, Newfield,
Longport, Corbin City, Newport, and Leesburg.

This includes Garden State Parkway between mile markers 17 and 36.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Frequent cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3906 7491 3918 7495 3917 7515 3921 7519
      3929 7531 3966 7500 3934 7444
TIME...MOT...LOC 0027Z 202DEG 37KT 3932 7525 3928 7502 3916 7487 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Staarmann
746 
WWUS51 KPHI 040047
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
847 PM EDT Sat Aug 3 2024

NJC001-009-011-015-033-040115-
/O.CON.KPHI.SV.W.0184.000000T0000Z-240804T0115Z/
Atlantic NJ-Cumberland NJ-Salem NJ-Gloucester NJ-Cape May NJ-
847 PM EDT Sat Aug 3 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHWESTERN ATLANTIC...CUMBERLAND...EAST CENTRAL SALEM...
SOUTHEASTERN GLOUCESTER AND CAPE MAY COUNTIES...

At 847 PM EDT, severe thunderstorms were located along a line
extending from near Rosenhayn to Dorothy to Beesleys Point, moving
northeast at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Damage to roofs, siding, trees, and power lines is 
         possible.

Locations impacted include...
Vineland, Atlantic City, Millville, Ocean City, Cumberland,
Pleasantville, Somers Point, Ventnor City, Northfield, Margate City,
Buena, Laurel Lake, Weymouth, Woodbine, Estell Manor, Newfield,
Longport, Corbin City, Newport, and Leesburg.

This includes Garden State Parkway between mile markers 17 and 36.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Frequent cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3906 7491 3918 7495 3917 7515 3921 7519
      3929 7531 3966 7500 3934 7444
TIME...MOT...LOC 0047Z 228DEG 38KT 3948 7508 3942 7482 3927 7463 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Staarmann
040 
WWUS51 KPHI 040106
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
906 PM EDT Sat Aug 3 2024

NJC001-009-011-015-033-040115-
/O.EXP.KPHI.SV.W.0184.000000T0000Z-240804T0115Z/
Atlantic NJ-Cumberland NJ-Salem NJ-Gloucester NJ-Cape May NJ-
906 PM EDT Sat Aug 3 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ATLANTIC...
CUMBERLAND...EAST CENTRAL SALEM...SOUTHEASTERN GLOUCESTER AND CAPE
MAY COUNTIES WILL EXPIRE AT 915 PM EDT...

The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with these thunderstorms.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Mount Holly NJ.

LAT...LON 3906 7491 3918 7495 3917 7515 3921 7519
      3929 7531 3966 7500 3934 7444
TIME...MOT...LOC 0105Z 229DEG 37KT 3959 7492 3953 7466 3938 7447 

$$

Staarmann

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 5:10 PM EDT, 3 hours 1 minute earlier.

Area forecast discussion, Aug 3, 5:10 PM EDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Mount Holly NJ
510 PM EDT Sat Aug 3 2024

.SYNOPSIS...
A disturbance will pass through the region tonight, before a
cold front crosses through the area on Sunday. High pressure
builds back into the region on Sunday night into Monday, ahead
of another cold front that crosses through the region on Tuesday
before stalling to our south. Whatever is left of what is currently
Tropical Depression Four, may impact the Mid-Atlantic states for
the middle to end of next week.

&&

.NEAR TERM /THROUGH SUNDAY/...
Flood watch and severe thunderstorm watch remains in effect
through this evening.

Made some minor adjustments to PoP based on current radar
trends. Otherwise, no significant changes with this forecast.
As storms have progressed into our region, they continue to be
prolific heavy rain producers, and training of storms has been a
concern. Thus, continue to have a concern for flash flooding,
primarily along and northwest of the I-95 corridor. In SE NJ and
for much of Delmarva, storms may not be as organized/long
lived, combined with the fact that our flash flood guidance is
higher, so that should limit the flooding threat in that area.
That being said, given the precipitable water values, can't rule
out the flooding threat anywhere.

As for the severe hazards, primary concern remains damaging winds
primarily in the mode of wet downbursts. That being said, despite
the very hot conditions at the boundary layer, there is substantial
instability in the hail growth layer and some storms have already
been tall enough to pose a severe hail threat as well. Low level
directional shear is minimal, so tornado threat also appears low.

No changes with the heat advisory. A few more hours of heating are
possible, but the threat should wane as storms approach and
certainly as we get closer to sunset.

Overnight lows mainly in the 70s. Some patchy fog may develop again
during the overnight hours, especially for areas that see rainfall
earlier from showers and thunderstorms.

On Sunday, the surface cold front and the mid and upper level trough
slowly progress eastward through the region. This will once again
result in showers and storms across the region. Unlike Friday and
Saturday though, the timing of these storms should be earlier in the
day. This will have a few implications. First, it appears that
excessive heat won't be a significant concern. Second, this could
help limit the severe risk. Heavy rain and flash flooding could
still be a concern as the dry air advection looks like it will lag
behind the front. Additionally, some areas may be primed from any
heavy rain today. For now though, will hold off on extending the
flood watch (or issuing a new watch) until we see how the antecedent
conditions play out today.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
By Sunday night, the cold front will be making its way through the
area, with any leftover showers and thunderstorms during the day
working their way toward the coast. All convective should be
offshore by midnight. Development of patchy fog is possible,
especially in areas that received rainfall during the day. Lows in
the upper 60s to mid 70s.

Afterward, high pressure will begin to nose in from the west and
settle near the area on Monday. This will yield mostly sunny skies
with high temps rebounding back into the low to mid 90s. Dew points
will be a bit lower compared to Sunday, mostly in the upper 60s.
Heat indicies will mostly range in the mid to upper 90s, so we'll
likely fall short of needing any heat headlines to start the
workweek. A slight chance of a shower or thunderstorm cannot be
ruled out, especially over the southern Poconos and northern New
Jersey as a weak disturbance crosses New York State during the
afternoon and evening hours. High pressure will only be temporary
and begin to depart on Monday night, giving way to increasing clouds
and the return to higher humidity levels with lows in the upper 60s
to mid 70s. Thus, it will feel quite warm and muggy on Monday
night.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
The long term period looks to be quite active and strictly depends
on the evolution of high pressure to the north and what is currently
Tropical Depression Four to the south.

To start, low pressure will track north of the region on Tuesday
with a trailing cold front working its way through the area on
Tuesday night. This will likely bring another round of scattered
thunderstorms during the late afternoon to early evening hours from
north to south across the region. The front should clear the region
by Wednesday and stall nearby as high pressure builds to the north.

Thereafter, our attention turns to the tropical system over the
southeastern US. At this point, the forecast is highly dependent on
how the high pressure to the north and the tropical system interact.
Model to model run consistency has been persistent over the past few
days that the high to the north will essentially block TD4 from
heading out to sea, due to the lack of any upper level steering
current. So, while it is not certain there will be direct impacts
from the system itself at this time, there will definitely be at
least some tropical related moisture and potentially several rounds
of precipitation through the long term period. For this reason, have
included a chance for showers and storms (30-50%) areawide for
Wednesday through Saturday. A better indication on specific impacts
and the evolution is likely to occur early next week once more
information becomes available.

Temperatures during this period look to be near-normal on Tuesday
before becoming below-normal through the end of the week.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Through late this evening...Mainly VFR. Showers and thunderstorms
developing in the afternoon causing some sub-VFR conditions. Storms
will be moving SW to NE, but the complex of storms will slowly shift
eastward with time. Therefore, expect TSRA impacts at KRDG and KABE
first, lingering the latest at KACY. SW winds 5-10 kts, except near
storms where variable and gusty winds will be possible. Moderate
confidence.

Tonight...Starting VFR once storms dissipate, or at least decrease
in coverage. After 06Z, Fog and low stratus may develop across the
region. SW winds 5 kts or less, or light and variable. Low
confidence.

Sunday...MVFR or lower conditions will be possible with storms.
Unlike Saturday, the storms may develop earlier and affect TAF sites
earlier in the day. Winds prevailing out of the SW less than 10 KT.
Moderate confidence.

Outlook...

Sunday night through Monday night...Primarily VFR. No significant
weather expected other than some patchy fog possible on Sunday night.

Tuesday through Thursday...Sub-VFR conditions possible with several
rounds of rain and thunderstorms.

&&

.MARINE...
Small Craft Advisory remains in effect through 6 AM on the Atlantic
Coastal waters. Beyond that time period, seas may be close to the 5
ft mark, but low confidence, so have held off on issuing an SCA at
this time.

Outlook...

Sunday night through Tuesday...No marine headlines expected. There
will likely be periods of 5 foot seas further offshore Sunday night
and Monday night, but for the majority, conditions should remain
below SCA thresholds.

Tuesday night through Thursday...Small Craft Advisory conditions
possible mainly due to seas around 5 feet on the ocean waters.
Several rounds of showers and thunderstorms possible.

Rip Currents...

For Sunday, a new moon occurs. While south winds may not be as
strong on Sunday and the wave heights should be a touch lower,
will keep a MODERATE risk for the development of dangerous rip
currents for the Jersey Shore and the Delaware Beaches.

On Monday, There may be a lingering Moderate risk for the
central and southern New Jersey shore, but for the northern New
Jersey shore and the Delaware Beaches, rip current risk may
be a bit lower.

For specific beach forecasts, visit weather.gov/beach/phi

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 8 PM EDT this evening for PAZ070-071-102-
     104-106.
     Flood Watch until midnight EDT tonight for PAZ054-055-060>062-
     070-071-101>106.
NJ...Heat Advisory until 8 PM EDT this evening for NJZ010-012-013-
     015-017>020-027.
     Flood Watch until midnight EDT tonight for NJZ001-007>010-
     012>020-026-027.
DE...Heat Advisory until 8 PM EDT this evening for DEZ001.
     Flood Watch until midnight EDT tonight for DEZ001.
MD...None.
MARINE...Small Craft Advisory until 6 AM EDT Sunday for ANZ450>455.

&&

SYNOPSIS...DeSilva/MPS
NEAR TERM...Johnson
SHORT TERM...DeSilva
LONG TERM...DeSilva/MPS
AVIATION...DeSilva/Johnson
MARINE...DeSilva/Johnson

In the hours before

Local storm report, Aug 3, 7:56 PM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
756 PM EDT Sat Aug 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     Tstm Wnd Dmg     1 NE Woodstown          39.66N 75.31W
08/03/2024                   Salem              NJ   911 Call Center

            Trees down around Pilesgrove. Likely due to
            the outflow. Time estimated from radar.

&&

Hoeflich
Local storm report, Aug 3, 8:00 PM EDT, 11 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Mount Holly NJ
800 PM EDT Sat Aug 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     Hail             Blairstown              40.98N 75.00W
08/03/2024  E0.50 Inch       Warren             NJ   Public

0133 PM     Tstm Wnd Dmg     1 WSW Blairstown Twp    40.98N 74.96W
08/03/2024                   Warren             NJ   911 Call Center

            Several trees and wires down around
            Blairstown. Time estimated from radar.

0135 PM     Tstm Wnd Dmg     1 NNE Hope              40.93N 74.96W
08/03/2024                   Warren             NJ   911 Call Center

            Report of several trees and wires down
            around Hope. Time estimated from radar.

0149 PM     Tstm Wnd Dmg     1 N Frelinghuysen Twp   40.99N 74.87W
08/03/2024                   Warren             NJ   Dept of Highways

            Downed tree on NJ 94 in both directions
            North of CR 661/Ramsey Rd in Fredon Twp.
            Time estimated from radar.

0154 PM     Tstm Wnd Dmg     1 S Fredon Twp          41.03N 74.81W
08/03/2024                   Sussex             NJ   911 Call Center

            Several trees and wires down around Fredon
            Township. Time estimated from radar.

0200 PM     Tstm Wnd Dmg     1 ENE Greendell         40.98N 74.80W
08/03/2024                   Sussex             NJ   Public

            Multiple trees down near Green Township.
            Time estimated from radar.

0201 PM     Tstm Wnd Dmg     1 WSW Andover-Aeroflex  41.01N 74.75W
08/03/2024                   Sussex             NJ   Dept of Highways

            Downed tree on US 206 northbound South of CR
            603/Brighton Rd in Andover Twp. Right
            shoulder closed. Time estimated from radar.

0207 PM     Tstm Wnd Dmg     Hampton Twp             41.11N 74.77W
08/03/2024                   Sussex             NJ   911 Call Center

            Trees and wires down in Hampton Township.
            Time estimated from radar.

0335 PM     Tstm Wnd Dmg     2 ENE Scotrun           41.08N 75.29W
08/03/2024                   Monroe             PA   Utility Company

            Trees down on wires along Lakeview Drive.
            Time estimated from radar.

0340 PM     Tstm Wnd Dmg     1 WNW Bossardsville     40.93N 75.28W
08/03/2024                   Monroe             PA   911 Call Center

            Trees and wires down across Hamilton
            Township. Time estimated from radar.

0346 PM     Tstm Wnd Dmg     1 ENE Barrett Twp       41.20N 75.24W
08/03/2024                   Monroe             PA   911 Call Center

            Several trees and wires down across Barrett
            Township. Time estimated from radar.

0357 PM     Tstm Wnd Dmg     3 SE Lake Monroe        41.09N 75.10W
08/03/2024                   Monroe             PA   911 Call Center

            Several trees and wires down around Middle
            Smithfield Township, PA. Time estimated from
            radar.

0416 PM     Tstm Wnd Dmg     2 SW Ruscombmanor Twp   40.40N 75.86W
08/03/2024                   Berks              PA   Fire Dept/Rescue

            Report of a tree down into house along Mount
            Laurel Road in Muhlenberg Township. Time
            estimated from radar.

0418 PM     Tstm Wnd Dmg     2 ENE Shoemakersville   40.51N 75.93W
08/03/2024                   Berks              PA   Fire Dept/Rescue

            Trees down along Moselem Springs Road in
            Richmond Township. Time estimated from
            radar.

0427 PM     Tstm Wnd Dmg     Ruscombmanor Twp        40.42N 75.83W
08/03/2024                   Berks              PA   Fire Dept/Rescue

            Several trees and wires down around
            Ruscombmanor Township, PA. Time estimated
            from radar.

0429 PM     Tstm Wnd Dmg     1 ENE Richmond Twp      40.49N 75.83W
08/03/2024                   Berks              PA   Fire Dept/Rescue

            Several trees and wires down in Richmond
            Township. Time estimated from radar.

0429 PM     Tstm Wnd Dmg     Fleetwood               40.45N 75.82W
08/03/2024                   Berks              PA   Fire Dept/Rescue

            Trees down on wires which fell on top of a
            car along Locust Street. Time estimated from
            radar.

0429 PM     Tstm Wnd Dmg     Fleetwood               40.46N 75.82W
08/03/2024                   Berks              PA   Fire Dept/Rescue

            Trees and wires down along East Vine Street
            and North Franklin Street. Time estimated
            from radar.

0443 PM     Tstm Wnd Dmg     2 WNW District Twp      40.46N 75.69W
08/03/2024                   Berks              PA   Fire Dept/Rescue

            Trees down on wires along Five Points Road
            in Rockland Township. Time estimated from
            radar.

0610 PM     Marine Tstm Wind 1 SSW New Castle        39.65N 75.57W
08/03/2024  M43 MPH          ANZ430             DE   ASOS

            Wilmington ASOS gusted to 37 kt.

0622 PM     Tstm Wnd Dmg     1 NW Middletown         40.41N 74.14W
08/03/2024                   Monmouth           NJ   911 Call Center

            A few trees down near Middletown. Time
            estimated from radar.

0630 PM     Tstm Wnd Dmg     1 NE Woodstown          39.66N 75.31W
08/03/2024                   Salem              NJ   911 Call Center

            Trees down around Pilesgrove. Likely due to
            the outflow. Time estimated from radar.

0632 PM     Tstm Wnd Gst     Philadelphia Internatio 39.88N 75.22W
08/03/2024  M54 MPH          Philadelphia       PA   ASOS

0640 PM     Marine Tstm Wind 5 SSW Hancocks Bridge   39.44N 75.48W
08/03/2024  M40 MPH          ANZ430             NJ   Mesonet

            Lower Alloways Creek NJ WeatherNet.

0650 PM     Tstm Wnd Dmg     2 SSE Evesham Twp       39.87N 74.89W
08/03/2024                   Burlington         NJ   911 Call Center

            Wires down along Tomlinson Mill road and
            Taunton Lake Road, most likely caused by the
            outflow. Time estimated from radar.

0650 PM     Tstm Wnd Dmg     1 ENE Moorestown        39.97N 74.93W
08/03/2024                   Burlington         NJ   911 Call Center

            Wires down along 2nd Street in Moorestown.
            Time estimated from radar.

&&
Local storm report, Aug 3, 8:04 PM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
804 PM EDT Sat Aug 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     Tstm Wnd Dmg     Preston                 38.71N 75.91W
08/03/2024                   Caroline           MD   911 Call Center

            Extensive tree and wire damage in Preston
            due to strong straight-line winds. Time
            estimated from radar.

&&

Hoeflich
Local storm report, Aug 3, 8:05 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
805 PM EDT Sat Aug 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     Tstm Wnd Dmg     Denton                  38.88N 75.83W
08/03/2024                   Caroline           MD   911 Call Center

            Several trees and wires down around Denton.
            Time estimated from radar.

&&

Hoeflich
Local storm report, Aug 3, 8:07 PM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
807 PM EDT Sat Aug 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     Tstm Wnd Dmg     Trappe                  38.66N 76.06W
08/03/2024                   Talbot             MD   911 Call Center

            Trees down in the Trappe area. Time
            estimated from radar.

&&

Hoeflich
Local storm report, Aug 3, 8:08 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
808 PM EDT Sat Aug 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     Tstm Wnd Dmg     1 NNW Matthews          38.84N 75.96W
08/03/2024                   Talbot             MD   911 Call Center

            Trees down south of Cordova. Time estimated
            from radar.

&&

Hoeflich

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 8:44 PM EDTSpecial Marine WarningPHI61 min
Aug 3, 8:59 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Gloucester, Ocean61 min
Aug 3, 9:41 PM EDTSpecial Marine WarningPHI64 min
Aug 4, 6:19 PM EDTSevere Thunderstorm WarningPHIMercer, Middlesex, Somerset23 min

Nearby

Severe Thunderstorm Warnings in New Jersey, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.